Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

How can I deal with stomach ulcer, blood in urine and shortness of breath?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3311 Questions
I have a long history of medical problems that have been undiagnosed. About a month ago I began having blood in my urine along with high protein. My doctors thought it was a kidney infection or kidney stones. It was neither. Had a CT scan of kidney and stomach came back negative for kideney disease, previously had a ultra sound which show my kidney was "essentially normal what ever that means. I have been having pain in my stomach for almost a year. Had sigmoidoscophy, in August, 2010 showed I had a stomach ulcer. Don't mean to ramble butl I have so many different things going on it is hard to remember them in sequence. When I began to have the blood in my urine I also began to have burning dull pain in the center of my chest. Sometimes I have shortness of breath that last for about 15 minutes. Now the burning dull pain almost never goes away and encompasses all of my chest area. I also have migraines and ear problems. I have had numerous test that have come back negative. I began to loose weight in 2/211 and now I have lost about 15 lbs. and I contiinue to get smaller every day. My clothes no longer fit me. The weight loss seems to become exascerbated when I had the kidney problem about a month ago. I am 63 years old, weight about 180 and am 5'41/2
Posted Sat, 14 Apr 2012 in General Health
Answered by Dr. Raju A.T 3 hours later
Hi Johnnie,

Thanks for your query.

The discomfort and the chest pain you have could probably be due to acid peptic disease ( like GERD / stress induced hyperacidity ) and it is evident by the fact revealed by the endoscopy showing an stomach ulcer a year back .Its also proved that once a ulcer patient is always an ulcer patient may be the degree on involvement varies time to time.The dull pain you have in the chest area is very typical for the same.I do not relate this problem with the one you facing presently with the urine and kidney.

The loss of protein and blood in the urine makes one strongly suspicious about Nephritic syndrome in you.

Nephritic syndrome is a collection of signs (known as a syndrome) associated with disorders affecting the kidneys, more specifically glomerular disorders(part the filtering unit in the kidney ). It's characterized by having small pores in the podocytes ( cells in the filtering membrane ) of the glomerulus, large enough to permit proteins (proteinuria) and red blood cells (hematuria) to pass into the urine.Weight loss is typical due to loss of protein.

Also you need to have a check on the BP, blood urea and Nitrogen (BUN) which are most of times deranged in such cases.

There are various types with different causes of the same,

The best test to come out with more detailed insights about the problem is a Kidney Biopsy and subsequent HPE ( Histopathological examination).Consult a Nephrologist and discuss about the same with him.He will after examination be able to decide the necessity of the test and execute the same.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor